MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST 12F STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST 12F STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST1207122
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is part of an internal retrospective review of complaints received from march 2014 to march 2016, conducted by oscor inc.For the purpose of process improvement to ensure proper medical device reporting.This event has been determined to be reportable.A decision tree has been completed to reflect this decision.This initial mdr is being sent to meet our requirements of reporting, a follow-up will be submitted as soon as the investigation is completed.
 
Event or Problem Description
Customer reported snapped upon right inferior deflector the sheath mechanism.On december 18, 2015, oscor inc.Requested additional information.On jan 4, 2016, the customer provided new information: did the handle snap and thus the device would not deflect anymore? - correct.What type of procedure was being performed.- pulmonary vein isolation.Did this occur during use?-yes.What did the doctor do following this occurrence?- removed the device, replaced it with another destino from the same batch number.How was the procedure completed?- with the replacement destino.Was there a concern for patient injury?-no.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) identified no rejects during manufacture of this lot number.A review of complaints against this lot number identified one similar complaint (wire broke inside the handle).The device was returned without dilator.There were no other accessories.Blood was found on and inside the introducer sheath and evaluated by a destino twist engineer.Returned device analysis reveals one 12f destino twist steerable guiding sheath that did not deflect properly.After review of the returned sheath, it was found that a 2cm long piece of the pull wire was protruding from the sheath approximately 2cm from the distal tip.The handle of the sheath was removed to verify the proximal pull wire crimp was functional.The proximal pull wire crimp was intact and functional.The pull wire was then removed and it was found that the laser weld of the pull wire to the anchor ring failed.The pull wire was still functioning and was fatigued from over manipulation.It cannot be determined how much force was applied to the pull wire to anchor ring laser weld bond while the product was in use.There were no manufacturing rejects or anomalies recorded in the device history record.The sheath passed all in-process and qa final inspection steps before shipping to the customer including deflection of the sheath, visual and dimensional inspection of the hemostasis valve, leak testing, and occlusion testing.The potential effect to patient for the reported failure may be related to: procedure delay, and difficulty reaching clinical application site.Potential known cause(s) may be: improper pull wire assembly process, improper braid assembly stretching/trimming, improper sheath handle assembly, improper or damaged composite tubing.A review of risk for this failure mode identified the risk to be medium.Based on this investigation a capa is being issued for this failure.Oscor will continue to monitor this device for complaint trends and risk.Destino steerable guiding sheath in-process and final inspection: in process inspection liner inspection, pull wire alignment, proximal braid termination inspection.Using 10x microscope, verify pull wire is aligned properly with the grooves of the mandrel.Visually verify braid is terminated and liner is not torn.Liner should be free of any damages.Handle assembly 100% inspection, verify guiding sheath is assembled correctly.There should not be any gaps between the two sides of the handle.For destino twist, verify the deflection to be maximum 180º in one direction.Verify the planarity of the deflected shaft is no more than 6mm for destino and no more than 8mm on destino twist.The instructions for use (ifu) provides information on preparing steerable sheath for insertion: the destino twist steerable guiding sheath features a deflecting distal tip for site specific placement of the sheath and subsequent device(s) within the peripheral, renal and/or coronary systems.The deflection mechanism is controlled by operator manipulation of the rotating collar handle.Twist the deflection collar slowly and carefully to deflect the distal tip.Caution: the sheath will deflect at the speed which the deflection collar is turned.Avoid rapid deflection that may cause vessel damage.When the desired deflection point or site access is achieved, stop turning the deflection collar.Caution: to ensure retention of the desired deflection position(s), avoid contact with the deflection collar that may cause the sheath to change deflection shape.Do not deflect the sheath with dilator or with the device inserted.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.
 
Additional Manufacturer Narrative
During a retrospective review, it was discovered the device analysis had inadvertently been documented incorrectly and required an update.Updated information : the pull wire was within the sheath when retuned.During testing at oscor, pull wire protruded from the sheath.The device was in use for treatment.A review of the dhr identified no rejects during manufacture of this lot number.A review of complaints against this lot number identified one similar complaint (wire broke inside the handle).The device was returned without dilator.There were no other accessories.Blood was found on and inside the introducer sheath and evaluated by a destino twist engineer.Returned device analysis reveals one 12f destino twist steerable guiding sheath that did not deflect properly.The handle of the sheath was removed to verify the proximal pull wire crimp was functional.The proximal pull wire crimp was intact and functional.The pull wire was then removed and it was found that the laser weld of the pull wire to the anchor ring failed.The pull wire was still functioning and was fatigued from over manipulation.It cannot be determined how much force was applied to the pull wire to anchor ring laser weld bond while the product was in use.There were no manufacturing rejects or anomalies recorded in the device history record.The sheath passed all in-process and qa final inspection steps before shipping to the customer including deflection of the sheath, visual and dimensional inspection of the hemostasis valve, leak testing, and occlusion testing.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST 12F STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6281602
Report Number1035166-2017-00004
Device Sequence Number11031607
Product Code DYB
UDI-Device Identifier00885672007423
UDI-Public00885672007423
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2018
Device Model NumberDST1207122
Device Catalogue NumberDST1207122
Device Lot NumberC8-04912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2016
Initial Date Received by Manufacturer 12/17/2015
Supplement Date Received by ManufacturerNot provided
09/19/2018
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date03/16/2017
09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1